Alert archive / Oregon / Small Craft Advisories in 2016
Small Craft Advisory 85, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Aug 25, 2016, 3:09 AM PDT. It took effect at Aug 25, 2016, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 25, 2016, 3:09 AM PDT (10:09 UTC)
- In effect from
- Aug 25, 2016, 5:00 PM PDT
- Expired
- Aug 25, 2016, 2:33 PM PDT
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted.
694 WHUS76 KMFR 251009 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 309 AM PDT THU AUG 25 2016 PZZ356-252315- /O.CAN.KMFR.SC.Y.0084.000000T0000Z-160826T0600Z/ /O.CAN.KMFR.SW.Y.0090.000000T0000Z-160826T0600Z/ /O.NEW.KMFR.SC.Y.0085.160826T0000Z-160826T0600Z/ /O.NEW.KMFR.SW.Y.0091.160826T0000Z-160826T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 309 AM PDT THU AUG 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS...NORTH 20 TO 25 KT WITH GUSTS TO 30 KT. * WAVES...STEEP AND WIND DRIVEN AT 5 TO 8 FEET. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS FROM WINDS AND SEAS ARE EXPECTED BEYOND 5 NM FROM SHORE EXCEPT RIGHT UP TO SHORE NEAR CAPE BLANCO. SEAS WILL BE THE PRIMARY HAZARD SOUTH OF BROOKINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-252315- /O.CAN.KMFR.SW.Y.0090.000000T0000Z-160826T0600Z/ /O.NEW.KMFR.SW.Y.0091.160826T0000Z-160826T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 309 AM PDT THU AUG 25 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * SEAS...STEEP AND WIND DRIVEN AT 5 TO 6 FEET DURING THE AFTERNOONS AND EVENINGS. FRESH SWELL WILL REMAIN STEEP AT NIGHT. * AREAS AFFECTED AND TIMING...SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR MAINLY BEYOND 5 NM FROM SHORE...EXCEPT RIGHT UP TO SHORE NEAR CAPE BLANCO. THE STEEPEST SEAS WILL OCCUR IN THE VICINITY OF CAPE BLANCO DURING THE AFTERNOONS AND EVENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-252315- /O.CON.KMFR.SC.Y.0084.000000T0000Z-160826T0600Z/ /O.CON.KMFR.SW.Y.0090.000000T0000Z-160826T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 309 AM PDT THU AUG 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTH 20 TO 30 KT WITH GUSTS TO 35 KT. * WAVES...STEEP AND WIND DRIVEN AT 6 TO 8 FEET. SEAS MAY OCCASIONALLY REACH 10 FEET SOUTH OF GOLD BEACH. * AREAS AFFECTED AND TIMING...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED IN ALL AREAS. WINDS AND SEAS WILL BE THE HAZARDS DOWNWIND OF CAPE BLANCO...WITH SEAS THE PRIMARY HAZARD FURTHER OFFSHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-252315- /O.CON.KMFR.SW.Y.0090.000000T0000Z-160826T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 309 AM PDT THU AUG 25 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * SEAS...STEEP AND WIND DRIVEN AT 5 TO 7 FEET DURING THE AFTERNOONS AND EVENINGS. FRESH SWELL WILL REMAIN STEEP AT NIGHT. * AREAS AFFECTED AND TIMING...ALL AREAS WILL BE AFFECTED...BUT THE STEEPEST SEAS WILL OCCUR IN THE VICINITY OF CAPE BLANCO DURING THE AFTERNOONS AND EVENINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
348 WHUS76 KMFR 252133 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 233 PM PDT THU AUG 25 2016 PZZ356-252245- /O.CAN.KMFR.SC.Y.0085.160826T0000Z-160826T0600Z/ /O.CAN.KMFR.SW.Y.0091.160826T0000Z-160826T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 233 PM PDT THU AUG 25 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... GUSTY WINDS AND ELEVATED SEAS WILL CONTINUE THROUGH THIS EVENING BUT SMALL CRAFT ADVISORY CRITERIA ARE NOT EXPECTED TO BE MET. WINDS AND SEAS WILL BOTH DIMINISH TONIGHT AND REMAIN RELATIVELY LOW WELL INTO NEXT WEEK. $$ PZZ376-261200- /O.CAN.KMFR.SC.Y.0084.000000T0000Z-160826T0600Z/ /O.CON.KMFR.SW.Y.0090.000000T0000Z-160826T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 233 PM PDT THU AUG 25 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * SEAS...STEEP AND WIND DRIVEN AT 5 TO 7 FEET THROUGH THIS EVENING. FRESH NORTH SWELL WILL REMAIN STEEP AT 5 TO 7 FEET 7 SECONDS TONIGHT THROUGH TOMORROW MORNING. * WINDS...NORTH 10 TO 20 KT. OCCASIONAL GUSTS TO 25 KT ARE POSSIBLE...ESPECIALLY NEAR CAPE BLANCO. * AREAS AFFECTED...ALL AREAS BEYOND APPROXIMATELY 15 NM FROM SHORE...BUT THE STEEPEST SEAS WILL OCCUR NEAR AND SOUTH OF CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-252245- /O.CAN.KMFR.SW.Y.0091.160826T0000Z-160826T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 233 PM PDT THU AUG 25 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... GUSTY NORTH WINDS AND ELEVATED SEAS WILL CONTINUE THROUGH THIS EVENING BUT SMALL CRAFT ADVISORY CRITERIA ARE NOT EXPECTED TO BE MET. WINDS AND SEAS WILL BOTH DIMINISH TONIGHT AND REMAIN RELATIVELY LOW WELL INTO NEXT WEEK. $$ PZZ370-261200- /O.CON.KMFR.SW.Y.0090.000000T0000Z-160826T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 233 PM PDT THU AUG 25 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * SEAS...STEEP AND WIND DRIVEN AT 5 TO 7 FEET THROUGH THIS EVENING. FRESH NORTH SWELL WILL REMAIN STEEP AT 5 TO 7 FEET 7 SECONDS TONIGHT THROUGH TOMORROW MORNING. * AREAS AFFECTED...ALL AREAS BEYOND APPROXIMATELY 15 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 8:40 PM PDT, 6 hours 29 minutes earlier.
Area forecast discussion, Aug 24, 8:40 PM PDT, 6 hours 29 minutes before
Area Forecast Discussion
National Weather Service Medford OR
840 PM PDT WED AUG 24 2016
.DISCUSSION...The main change to the forecast this evening was to
add smoke near the Grade Fire, which started this afternoon a few
miles north of Yreka. Winds were gusty there this afternoon and
early this evening allowing the fire to spread quickly. Winds will
ease at the lower elevations this evening, but east-northeast
winds are expected over upper slopes and ridges overnight due to
offshore flow. Some smoke will impact I-5 down to about Grenada,
but the thickest smoke will be right around Yreka and the fire
itself. Otherwise, high pressure will remain in control and with
the dry offshore flow, little in the way of cloud cover is
expected overnight...with one exception...at the south coast from
Port Orford to about Brookings. Even the clouds/fog there now may
erode from north to south overnight. Expect a few more hot days
Thursday through Saturday before a modest cooling trend begins
Sunday and continues into next week. Spilde
&&
.AVIATION...25/00Z TAF cycle...VFR conditions will continue at all
inland terminals through the TAF period. At the coast, most guidance
suggests offshore flow will be strong enough to keep marine stratus
offshore. However, as the flow becomes light at KOTH, they often get
a breeze off the bay which brings ground fog. A period of MVFR VIS
was introduced at KOTH late tonight for this reason. -Wright
&&
.MARINE...Updated 245 PM PDT, Wednesday 24 August 2016...North winds
will continue through Thursday evening as a thermal trough remains
along the coast. Moderate winds and steep, wind driven seas are
expected in the expansion fan south of Cape Blanco. While winds
won't be as strong elsewhere, they will generate a steep mix of wind
waves and fresh swell over much of the area during the afternoons
and evenings with fresh swell remaining steep at night. Low pressure
moves out over the waters Friday through the weekend with winds and
seas lowering. There are really no significant winds or seas on the
horizon from the weekend through at least early next week. -Wright
&&
.FIRE WEATHER...Updated 400 PM PDT, Wednesday 24 August 2016...
Very low relative humidities this afternoon and evening will rise
less tonight than last night. Low pressure moving southeastward in
the mid-upper level east of the Cascades will cause an upward surge
in subsiding northeast through east winds across the upper slopes
and ridges tonight, with poor to moderate RH recoveries. Gusty
northerly winds are expected over northwestern portions of the area
thursday afternoon and evening east winds will diminish Thursday
night into Friday, along with very low relative humidities. East
winds will diminish Thursday night into Friday, but dry conditions
will continue. This weekend into early next week a cooling trend
will begin. This is likely to result in gusty southwest winds east
of the Cascades Saturday through Monday. Cooler than normal
conditions with some precipitation is expected in the the 6-14 days
period, especially NW sections of the area. BTL
&&
.PREV DISCUSSION... /Issued 405 PM PDT WED AUG 24 2016/
DISCUSSION...Warm and dry conditions will continue into the
weekend. As the thermal trough shifts inland, temperatures are
expected to warm to a peak on Thursday and Friday of roughly 10 to
15 degrees above seasonal normals before gradually cooling through
the weekend. Meanwhile, ridging aloft will keep the area dry, with
no mentionable chances of precipitation anywhere within the
forecast area. In other words, quiet but warm weather is expected
through the weekend. Fire weather conditions will remain the
primary concern under this pattern.
A significant change may appear early next week. Models are showing
an upper level trough sliding south into the region from Canada
and/or Alaska, but there has been little consistency run-to-run
regarding the strength or potential path of the associated front.
What does remain consistent are cooling temperatures, breezy winds,
increasing clouds. As for precipitation, it appears only a slight
chance of rain is possible west of the Cascades. Much of the
uncertain track and strength regarding this system stems from a very
strong low over the Aleutians, and a somewhat blocky pattern
upstream, either or both of which are resulting in varying model
solutions.
The overall trend has been towards a cooler forecast, closer to or
even slightly below average for late August. Although confidence
remains low with so many variables and uncertainties upstream, have
trended the forecast for early next week to near to slightly below
normal temperatures, and have kept a slight chance of rain, mainly
west of the Cascades. However, the forecast could easily change over
the next several cycles. -BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning until 11 PM PDT Thursday for ORZ616>620-623.
CA...None.
Pacific Coastal Waters...Small Craft Advisory for hazardous seas until
11 AM PDT Friday for PZZ350-356-370-376.
Small Craft Advisory until 11 PM PDT Thursday for PZZ356-376.
MAS/BPN/BTL/TRWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:09 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 11 hr |
Nearby
Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.